Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

advertisement

Quick Start Forum Video Tutorial

    Forum-Tutorial-Screenshot
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

Notice
All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

The main site has all the formal medical articles and videos for you to research on.
advertisement

Weird new pain after Fusion

Hello everyone. I'm Jasper, 27. I had both a large disc herniation ( L4-5) and stenosis. Fusion was suggested by my Doctor.

 Before surgery, I could not stand in more than 20 minutes, nerve compression at my back was very terrible. 15 days ago, I had MIS TLIF, luckily  major issues were all solved. Now It's 15 days post OP, I can walk like 2 miles a day without any pain or nerve compression. But my foot is like starting burning since day#5 post OP. Especially when I sleep my foot becomes very painful. Waking up on midnight and walk around to relieve the pain is so exhausted and It has been 7 days. The weirdest thing is I feel nothing when I stand or walk... I have talked to my Doctor, he gave me some meds and told me to keep practising walking...

Do you think It is normal symtom after surgery? I really need some advices for better sleep at night. Thank for hearing me out.

advertisement

Comments

  • jasper291

    welcome to spine-health

    learn how to use spine-health - take the system tutorial 


    Glad surgery went well for you, what you are most likely feeling is the nerves waking up, which is what you want, but can be very painful, if you think about it nerves were moved and stretched and decompressed during surgery, now they are looking for their new normal, you mentioned that your surgeon prescribed you medication, but you didn't say what they were, most likely it is a nerve specific medication such as Gabapentin or Lyrica, those medications take time to get into your system, up to a couple of weeks, and at times the dosage will need to be increased, keep working with your surgeon to get your pain under control.
    The main thing I am trying to tell you is, what you are going through is unfortunately pretty normal, it takes time, nerves are slow to heal, but to me it sounds like you are doing pretty good so soon after a major surgery.
    I have posted a link below that will be good reading for you.


    Take care and keep us posted

    Chip

    challenger
    Veritas-Health Moderator


  • Jasper, Chip was spot on with his post. Your very early in the recovery phase and you’ll  see new and old symptoms that come and go for a bit! Have patience and try not to over do it thinking your helping to heal faster. Good luck and please keep us posted! Know that we’re here for any questions......David

    DavidG

    Veritas-Health Forum Moderator

  • advertisement
  • Thank you so much for the delivery. I'm taking 150mg of Lyrica a day. I really hope This symtom would not last too long. My doctor also said It is not a serious problem, but I have heard that there are patients who had the postoperative pain that did not go away... 

  • memerainboltmemerainbolt IndianaPosts: 6,399

    One other thing you can do is use ice packs. It may be a little uncomfortable but just cool it down. It will help settle the nerves.
    Take care.

    Sandra
    Veritas-Health Forum Moderator
    ---------------------------------------------------------------
    Please read my  Medical History
  • Jasper

    Give the Lyrica time to work, it takes time, I agree about doctor's saying it's not serious, they most likely have not had the same pain, if they had it I bet it would become serious to them, as early on as you are, try your best to not stress about it not going away, because it usually does, you are going to get tired of hearing this, but it takes time.

    Chip

    challenger
    Veritas-Health Moderator


  • advertisement
  • Thank you so much for advices~
    I will keep fighting

advertisement
Sign In or Register to comment.